Alert archive / Missouri / River Flood Warnings in 2010
River Flood Warning 78, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Apr 3, 2010, 6:43 AM CDT for Osage County, Missouri. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2010, 6:43 AM CDT (11:43 UTC)
- Expired
- Apr 3, 2010, 7:26 PM CDT
- In force
- 13 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
County Osage County, MO
The radar
The St Louis radar (KLSX), 106 km from the middle of the area, began a volume at 11:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Maries River at Westphalia (WPHM7). The gauge peaked at 11.58 ft at Apr 3, 2010, 11:00 AM CDT.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06927000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
280
WGUS43 KLSX 031143
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
643 AM CDT SAT APR 3 2010
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVER IN central MISSOURI...
MARIES RIVER NEAR WESTPHALIA AFFECTING OSAGE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THIS FLOOD WARNING IS A RESULT OF NEARLY ONE INCH OF RAIN ACROSS THE
AREA YESTERDAY AFTERNOON AND EVENING...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION AND
ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC151-041143-
/O.NEW.KLSX.FL.W.0078.100403T1143Z-100404T2140Z/
/WPHM7.1.ER.100403T1123Z.100403T1800Z.100403T2140Z.NO/
643 AM CDT SAT APR 3 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE MARIES RIVER NEAR WESTPHALIA
* UNTIL THIS EVENING.
* AT 6:15 AM SATURDAY THE STAGE WAS 9.92 FEET.
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 11.1 FEET BY THIS
AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE LATER THIS
AFTERNOON.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 04/04 04/05 04/06 04/07 04/08
MARIES RIVER
WESTPHALIA 10.0 10.06 6.1 3.6 3.0 2.82 follow-up statements
598
WGUS83 KLSX 031804
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
104 PM CDT SAT APR 3 2010
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSOURI...
MARIES RIVER NEAR WESTPHALIA AFFECTING OSAGE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THIS FLOOD WARNING IS A RESULT OF NEARLY ONE INCH OF RAINFALL ACROSS
THE AREA YESTERDAY AFTERNOON AND EVENING...
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC151-041753-
/O.EXT.KLSX.FL.W.0078.000000T0000Z-100404T1753Z/
/WPHM7.1.ER.100403T1123Z.100403T1600Z.100403T1753Z.NO/
104 PM CDT SAT APR 3 2010
THE FLOOD WARNING CONTINUES FOR
THE MARIES RIVER NEAR WESTPHALIA
* UNTIL THIS EVENING.
* AT 12:45 PM SATURDAY THE STAGE WAS 11.4 FEET.
* FLOOD STAGE IS 10.0 FEET.
* CRESTED AT 11.58 FEET THIS MORNING.
* MINOR FLOODING IS OCCURING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE
LATER THIS AFTERNOON.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 04/04 04/05 04/06 04/07 04/08
MARIES RIVER
WESTPHALIA 10.0 11.40 4.2 3.4 3.0 2.8 2.7049
WGUS83 KLSX 040026
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
726 PM CDT SAT APR 3 2010
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
MISSOURI...
MARIES RIVER NEAR WESTPHALIA AFFECTING OSAGE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THIS WILL BE THE LAST STATEMENT ISSUED REGARDING THIS FLOODING EVENT
NEAR WESTPHALIA...
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC151-040056-
/O.CAN.KLSX.FL.W.0078.000000T0000Z-100404T1753Z/
/WPHM7.1.ER.100403T1123Z.100403T1600Z.100403T1925Z.NO/
726 PM CDT SAT APR 3 2010
THE FLOOD WARNING IS CANCELLED FOR
THE MARIES RIVER NEAR WESTPHALIA.
* AT 7:00 PM SATURDAY THE STAGE WAS 6.3 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FELL BELOW FLOOD STAGE AT 2:25 PM SATURDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 3.1 FEET BY MONDAY
MORNING.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 04/04 04/05 04/06 04/07 04/08
MARIES RIVER
WESTPHALIA 10.0 6.35 3.6 3.1 2.7 2.8 2.7What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 3, 5:14 AM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Apr 3, 5:14 AM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 514 AM CDT SAT APR 3 2010 .DISCUSSION... /508 AM CDT SAT APR 3 2010/ WIDE BAND OS SHOWERS AND THUNDERSTORMS WAS SHIFTING EWD THRU THE CWA EARLY THIS MRNG AHEAD OF THE MID-UPPER LEVEL TROF EXTENDING FROM A MID LEVEL LOW OVER NWRN MN S TO A STRONG VORT MAX OVER SWRN AR. MOST OF THIS ACTIVITY WAS ALSO ASSOCIATED WITH LOW LEVEL MOISTURE CONVERGENCE...WAA AND THETA E ADVECTION ON THE NOSE OF A SWLY LLJ AND ALONG A PREFRONTAL TROF...OUTFLOW BOUNDARY. THERE WAS MORE SCATTERED ACTIVITY ALONG OR JUST AHEAD OF THE ACTUAL CDFNT EXTENDING FROM WI S-SW THRU NERN MO TO SWRN MO. MOST OF THE PRECIPITATION FOR THE REST OF THE MRNG SHOULD BE ACROSS IL E OF THE MISSISSIPPI RIVER. WILL HAVE CLEARING FROM W TO E TODAY BEHIND THE MID-UPPER LEVEL TROF AND ASSOCIATED CDFNT. WILL ALSO HAVE MORE NORMAL TEMPERATURES TODAY...COOLER THAN THE LAST SEVERAL DAYS DUE TO CLOUD COVER AND CAA THIS MRNG. TEMPERATURES WILL COOLER TGT AS WELL MAINLY DUE TO LOWER SFC DEWPOINTS. WELL ABOVE NORMAL TEMPERATURES CAN BE EXPECTED FOR SUN WITH INCREASING S-SWLY LOW LEVEL FLOW AND UPPER LEVEL HEIGHTS RISING. ELEVATED CONVECTION WILL RETURN TO THE CWA BY SUN NGT AS A STRONG SWLY LLJ BRINGS LOW LEVEL MOISTURE BACK TO THE AREA. THE MODELS ALSO FORECAST A FRONT TO SAG SWD INTO NRN MO. THERE IS STILL A LOT OF MODEL UNCERTAINTY WITH THE PLACEMENT OF THE GREATEST QPF SUN NGT AND HOW FAR S THIS PRECIPITATION WILL GET. THE CHANCE OF SHOWERS/THUNDERSTORMS WILL CONTINUE MON BUT SHOULD SHIFT MAINLY N OF THE CWA MON NGT AS THE FRONT SHIFTS N OF THE CWA. SHOWERS/STORMS WILL MOVE THROUGH THE AREA TUE AFTN AND TUE NGT AS A MID-UPPER LEVEL LOW MOVES NEWD THRU THE NRN PLAINS AND DRAGS AN ASSOCIATED CDFNT SEWD THOUGH THE CWA. GKS && .AVIATION... /639 PM CDT FRI APR 2 2010/ 00Z TAFS REFLECT A SLOW EWD PROPAGATION OF THE ONGOING N-S BAND OF RAIN AND EMBEDDED TSRA. THE STRONGEST/MOST INTENSE THUNDERSTORMS HAVE BEEN OCCURRING ON THE LEADING EDGE OF THIS RAIN BAND...SO AS A RESULT BELIEVE THAT THE THREAT OF THE MOST INTENSE CONVECTION WILL BE IN THE STL AREA OVER THE NEXT FEW HOURS. EXTRAPOLATION OF THE BACK EDGE OF THE PRECIP SUGGEST STEADY RAIN ENDING IN THE COU AREA BY 02Z...UIN AREA AROUND 05Z...AND STL AREA DURING THE PREDAWN HOURS. HAVE USED THE GFS GUIDANCE FOR POST-PRECIP CLOUD TRENDS... ESSENTIALLY GOING WITH A FAIRLY RAPID IMPROVEMENT TO VFR...HOWEVER WILL HAVE TO BE ON THE LOOKOUT FOR A LOWER CLOUD DECK TEMPORARILY FORMING BETWEEN THE EXITING RAIN...AND THE DRIER AIR ASSOCIATED WITH THE COLD FRONT. SPECIFICS FOR KSTL...STRONGEST STORMS WILL OCCUR ON THE LEADING EDGE OF THE PRECIP SHIELD...ROUGHLY IN THE 01-03Z TIME FRAME. AFTER THAT...FORECAST ATTEMPTS TO REFLECT STEADY RAIN SHIELD WITH MVFR CIGS AND OCNL IFR VSBYS IN HEAVIER RAIN AND EMBEDDED THUNDER UNTIL 07Z...WITH IMPROVING CONDITIONS DURING THE PREDAWN HOURS. TRUETT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 3, 5:47 AM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 547 AM CDT SAT APR 3 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-041100- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 547 AM CDT SAT APR 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS CAN BE EXPECTED ACROSS WEST CENTRAL AND SOUTHWEST ILLINOIS THIS MORNING. MODERATE FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS ANOTHER CHANCE FOR THUNDERSTORMS OVER PARTS OF THE AREA SUNDAY NIGHT THROUGH WEDNESDAY. MODERATE FLOODING WILL CONTINUE ALONG PARTS OF THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 10:39 PM CDT | Areal Flood Advisory | LSX | Callaway, Cole, Osage | 6 hr |
| Apr 3, 8:32 AM CDT | River Flood Warning | LSX | Marion | 29 hr |
| Apr 3, 8:32 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 36 hr |
| Apr 3, 9:46 AM CDT | River Flood Warning | LSX | Callaway, Osage | 25 hr |
| Apr 3, 10:52 AM CDT | River Flood Warning | LSX | Lincoln | 21 hr |
| Apr 3, 10:58 AM CDT | River Flood Warning | LSX | Lincoln | 54 hr |
Nearby
River Flood Warnings in Missouri, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.